MAUDE Adverse Event Report: SAM MEDICAL PRODUCXTS SAM EXTREMITY TOURNIQUET; SAM XT TACTICAL BLACK

SAM MEDICAL PRODUCXTS SAM EXTREMITY TOURNIQUET; SAM XT TACTICAL BLACK
Model Number XT600-BK-EN
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
A police officer attempted to place a sam xt on the right thigh of a patient with an open compound tibia/fibia fracture sustained in car vs.Bicycle collision after the previously applied cat tourniquet was not occluding bleeding.When the sam xt windlass was tightened, the buckle frame broke.A second tourniquet was placed on the thigh, and the bleeding stopped.The patient was transported to hospital by ambulance for treatment of injuries.The broken xt was retained from the scene for investigation, but the broken buckle was lost.
 
Additional Manufacturer Narrative
Investigation was conducted evaluating the portion of the device returned.Use history of the device could not be confirmed.The lot number was not available on the portion of the device returned.The fracture pattern on the remaining buckle component was able to be consistently recreated across multiple lots but only by using tools to increase the mechanical advantage to the windlass.Further characterization of the failure mode is under investigation, but the failure can only be recreated at pressures far exceeding acceptable clinical limb occlusion pressures.Sam medical will continue to monitor the performance of this product for any significant trends.

Brand Name
SAM EXTREMITY TOURNIQUET
Common Device Name
SAM XT TACTICAL BLACK
Manufacturer (Section D)
SAM MEDICAL PRODUCXTS
12200 sw tualatin road
suite 200
tualatin OR 97062
Manufacturer (Section G)
SAM MEDICAL PRODUCTS
12200 sw tualatin road
suite 200
tualatin OR 97062
Manufacturer Contact
jeff lipps
12200 sw tualatin road
suite 200
tualatin, OR 97062
5037836915
MDR Report Key16398930
Report Number3023316-2022-00001
Device Sequence Number5341309
Product Code GAX
UDI-Device Identifier00822045000209
UDI-Public(01)00822045000209
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberXT600-BK-EN
Device Catalogue NumberXT600-BK-EN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Initial Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexMale